Alert archive / Illinois / River Flood Warnings in 2019

River Flood Warning 49, NWS Lincoln, IL

May 4, 2019Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at May 4, 2019, 5:20 PM CDT for Clay County, Richland County, Illinois. It took effect at May 4, 2019, 11:17 PM CDT. It was in force for 56 hr.

The area

The outline as issued.

The facts

Issued
May 4, 2019, 5:20 PM CDT (22:20 UTC)
In effect from
May 4, 2019, 11:17 PM CDT
Expired
May 7, 2019, 6:50 AM CDT
In force
56 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 19.23 ft at May 5, 2019, 9:00 PM CDT.

actionminormoderate152005/0405/0505/0605/0705/08
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

346 
WGUS43 KILX 042220
FLWILX


Flood Warning
National Weather Service Lincoln IL
520 PM CDT Sat May 4 2019

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-051219-
/O.NEW.KILX.FL.W.0049.190505T0600Z-190506T2100Z/
/CLAI2.1.ER.190505T0600Z.190505T1800Z.190506T1500Z.NO/
520 PM CDT Sat May 4 2019

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River below Clay City.
* From late tonight until Monday afternoon.
* At 445 PM Saturday the stage was 17.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and 
  continue to rise to near 18.5 feet by tomorrow afternoon.The river 
  will fall below flood stage by Monday morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  17.0 Sat 5 PM    18.4   18.1   17.6


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

EJL
8 follow-up statements
789 
WGUS83 KILX 050346
FLSILX


Flood Statement
National Weather Service Lincoln IL
1046 PM CDT Sat May 4 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-051744-
/O.EXT.KILX.FL.W.0049.190505T0417Z-190506T2100Z/
/CLAI2.1.ER.190505T0417Z.190505T1800Z.190506T1500Z.NO/
1046 PM CDT Sat May 4 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* From this evening until Monday afternoon.
* At  945 PM Saturday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 18.5 feet by tomorrow afternoon.The river will fall below 
  flood stage by Monday morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  17.9 Sat 10 PM   18.4   18.1   17.6


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

EJL
660 
WGUS83 KILX 051040
FLSILX


Flood Statement
National Weather Service Lincoln IL
540 AM CDT Sun May 5 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-060040-
/O.EXT.KILX.FL.W.0049.000000T0000Z-190508T0000Z/
/CLAI2.1.ER.190505T0326Z.190506T0000Z.190507T1800Z.NO/
540 AM CDT Sun May 5 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Tuesday evening.
* At  445 AM Sunday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.2 feet by this
  evening. The river will fall below flood stage Tuesday afternoon.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south 
  of Wynoose.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  18.7 Sun 5 AM    19.0   18.3   16.7


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

25
914 
WGUS83 KILX 051315
FLSILX


Flood Statement
National Weather Service Lincoln IL
815 AM CDT Sun May 5 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-060315-
/O.CON.KILX.FL.W.0049.000000T0000Z-190508T0000Z/
/CLAI2.1.ER.190505T0326Z.190506T0000Z.190507T1800Z.NO/
815 AM CDT Sun May 5 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Tuesday evening.
* At  745 AM Sunday the stage was 18.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.1 feet by this
  evening. The river will fall below flood stage Tuesday afternoon.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south 
  of Wynoose.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  18.9 Sun 8 AM    19.0   18.3   16.7


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

25
994 
WGUS83 KILX 060130
FLSILX


Flood Statement
National Weather Service Lincoln IL
830 PM CDT Sun May 5 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-061529-
/O.EXT.KILX.FL.W.0049.000000T0000Z-190508T0300Z/
/CLAI2.1.ER.190505T0326Z.190506T0045Z.190507T2100Z.NO/
830 PM CDT Sun May 5 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Tuesday evening.
* At 745 PM Sunday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday afternoon.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south 
  of Wynoose.

&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  19.2 Sun 8 PM    19.1   18.5   16.9


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

EJL
245 
WGUS83 KILX 061050
FLSILX


Flood Statement
National Weather Service Lincoln IL
550 AM CDT Mon May 6 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-070051-
/O.CON.KILX.FL.W.0049.000000T0000Z-190508T0300Z/
/CLAI2.1.ER.190505T0326Z.190506T0515Z.190507T2100Z.NO/
550 AM CDT Mon May 6 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Tuesday evening.
* At  445 AM Monday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south 
  of Wynoose.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Little Wabash River
 Clay City         18  19.2 Mon 5 AM    18.5   16.9   14.4


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

Ousley
004 
WGUS83 KILX 061401
FLSILX


Flood Statement
National Weather Service Lincoln IL
901 AM CDT Mon May 6 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-070400-
/O.EXT.KILX.FL.W.0049.000000T0000Z-190508T0130Z/
/CLAI2.1.ER.190505T0326Z.190506T0515Z.190507T1930Z.NO/
901 AM CDT Mon May 6 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Tuesday evening.
* At  845 AM Monday the stage was 19.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact...At 19.0 feet...2600E Road begins to flood 1.5 miles south 
  of Wynoose.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Little Wabash River
 Clay City         18  19.1 Mon 9 AM    18.3   16.7   14.3


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

Ousley
948 
WGUS83 KILX 070052
FLSILX


Flood Statement
National Weather Service Lincoln IL
752 PM CDT Mon May 6 2019

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-071451-
/O.EXT.KILX.FL.W.0049.000000T0000Z-190507T1800Z/
/CLAI2.1.ER.190505T0326Z.190506T0515Z.190507T1200Z.NO/
752 PM CDT Mon May 6 2019

The Flood Warning continues for
  The Little Wabash River below Clay City. 
* Until Tuesday afternoon.
* At  745 PM Monday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Little Wabash River
 Clay City         18  18.6 Mon 8 PM    18.0   16.1   13.7


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

25
035 
WGUS83 KILX 071150
FLSILX


Flood Statement
National Weather Service Lincoln IL
650 AM CDT Tue May 7 2019

...The Flood Warning is cancelled for the following river in 
Illinois...

  Little Wabash River below Clay City affecting Clay and Richland 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC025-159-071220-
/O.CAN.KILX.FL.W.0049.000000T0000Z-190507T1800Z/
/CLAI2.1.ER.190505T0326Z.190506T0515Z.190507T0737Z.NO/
650 AM CDT Tue May 7 2019

The Flood Warning is cancelled for
  The Little Wabash River below Clay City.
* At  545 AM Tuesday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at  237 AM Tuesday.
* Forecast...The river will continue to fall to 16.1 feet by tomorrow
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Little Wabash River
 Clay City         18  17.6 Tue 6 AM    16.1   13.7   11.6


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

Ousley

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 4, 3:49 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, May 4, 3:49 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
349 PM CDT Sat May 4 2019

.SHORT TERM...(This evening through Sunday)
ISSUED AT 316 PM CDT Sat May 4 2019

The main issues with today's forecast: clouds continue to impact
the southeast CWA...as boundary progression is slower than
originally thought, and the issue of fog development overnight.

Low clouds are beginning to disperse and lift in locations across
southeast Illinois, as a weak trough is pushing eastward through
the region this afternoon. As the evening approaches, clouds will
continue to decrease from northwest to southeast, although
locations in northwest Illinois are already reporting clear skies.
Currently across central Illinois, from Springfield to
Bloomington, sunshine is starting to overpower the clouds as a
partly cloudy sky exists. Sunshine this afternoon and evening,
will allow some evaporation at the sfc level. This will work in
combination with the clearing skies and weak winds tonight to
bring fog development to the region. As of now, it does not
appear to be widespread dense fog, however some rural areas could
experience visby's reduced to 1 mile or less.

Sunshine and clear skies will rule Sunday, as High pressure shifts
overhead of the Midwest. This will allow for some additional
drying out...but not in the way the area needs. Temperatures
tomorrow will climb into the low 70s, as sunshine will allow for
much more spring-like conditions.

&&

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 316 PM CDT Sat May 4 2019

Heading into the start of next week: a frontal boundary approaches
the region from the north Sunday night, stalls out across the
region for the week, and more rainfall across land that does not
need it.

A west-east situated frontal boundary will slide into the region
from the north late Sunday. This will once again hide sunshine
from the region through much of the upcoming week, as clouds will
dominate the skies. This boundary is associated with a Low
pressure system sliding into eastern Canada, with High pressure in
western Canada, and higher pressure in the southeast US. This will
flatten the boundary out across the Midwest. The other issue
working to help, is two High pressure systems will develop along
the Polar Jet Stream and hold any Low pressure systems in the US.

The first wave will come through Monday evening/overnight, as the
frontal boundary slides through the area. This will bring the
chance for rain showers across the region through Tuesday
afternoon. While this is ongoing, a Low pressure system in the
Rockies will linger during the first part of the week, gaining
moisture. Moisture ahead of the Low will be lifted into the region
from the Gulf, at this time though this appears to be more of a
widespread shower concern. The Low will finally eject from the
Rockies Wednesday morning, heading through the Plains and into the
Midwest by Thursday afternoon. Model uncertainty exists on the
exact track of the Low, but the idea is that it will track
through some portion of central Illinois to southern Wisconsin.
Numerous models are hinting at a splitting rain core as it
arrives, with one band following the Ohio River Valley and the
other tracking through Wisconsin. With the already elevated rivers
and super-saturated ground, this rainfall will more than likely
cause additional issues around the region.

The Low will slide northeast into Canada, splitting the two High
pressure systems. This will in turn drop the western High into the
Plains, bringing dry conditions back into the region Friday.
Behind frontal passage, temperatures will cool back to the 60s for
highs Friday and Saturday with lows in the 40s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1237 PM CDT Sat May 4 2019

Clouds will continue to impact terminals throughout the
afternoon. Thoughts on clouds dissipating this afternoon, are
being smashed as the wave system continues to sweep low clouds
into the region from the east. This will hold MVFR conditions at
all TAF sites except PIA through the afternoon. Some ceilings will
be as low as 1500ft across central, eastern, and southeast IL.
PIA will hold in VFR conditions throughout the entire period, as
the low cloud base remains southeast of this terminal. Ceilings
will begin to lift and dissipate late afternoon into the early
evening from northwest to southeast. Overnight, skies are forecast
to clear out, with saturated soils...I expect radiational cooling
to occur, bringing the chance for light fog development across
the region around 09z. This will clear out quickly Sunday morning
as sunshine will prevail, and hold clear skies and light winds
through 18z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM...Baker
AVIATION...Baker
Hazardous weather outlook, May 4, 3:08 PM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
308 PM CDT Sat May 4 2019

ILZ027>031-036-037-040-041-047>050-051100-
Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler-
Scott-Stark-Tazewell-Woodford-
308 PM CDT Sat May 4 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Flooding will continue along the Illinois, Sangamon, Mackinaw, La
Moine, and Spoon Rivers. Portions of the Illinois River will rise
to major flood stage tonight.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be periods of thunderstorms Monday through Thursday.
Some storms may have locally heavy rain. There is a marginal risk
for severe thunderstorms and flash flooding for much of central
Illinois on Monday.

Major flooding is expected along the Illinois River in central
Illinois late this weekend and into next week. Moderate flooding
is expected to continue into early next week along portions of the
lower Sangamon River. Moderate flooding will continue through
late this weekend for portions of the La Moine River and Spoon
River.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ038-042>046-051>057-061-051100-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
McLean-Moultrie-Piatt-Sangamon-Shelby-Vermilion-
308 PM CDT Sat May 4 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Flooding will continue along the Sangamon River.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be periods of thunderstorms Monday through Thursday.
Some storms may have locally heavy rain. There is a marginal risk
for severe thunderstorms and flash flooding Monday.

Minor flooding will continue along the Sangamon River near
Monticello into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-051100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
308 PM CDT Sat May 4 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Minor flooding will continue along the Wabash River.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

There will be periods of thunderstorms Monday through Thursday.
Some storms may have locally heavy rain. There is a marginal risk
for severe thunderstorms and flash flooding for much of central
Illinois on Monday.

Minor flooding will continue along the Wabash River for several
days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

37

Nearby

River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.